Hail, Morton
- When
- July 27, 5:20 PM CST to 5:26 PM CST
- Where
- Morton County, 1 mi W of Mandan
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 46.833, -100.917
Large hail reports received from 1 W Mandan, Mandan, and 1 N of Mandan.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BIS wrote it up.
Large hail reports received from 1 W Mandan, Mandan, and 1 N of Mandan.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jul 27, 1:50 PM CST, 3 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 250 PM CDT TUE JUL 27 2004 .SHORT TERM... A COLD FRONT OVER CENTRAL NORTH NORTH DAKOTA HAS SLOWED CONSIDERABLY THIS AFTERNOON. A FEW THUNDERSTORMS ARE DEVELOPING ALONG THE FRONT...AND SOME SEVERE STORMS ARE POSSIBLE IN THE INCREASING SHEAR AHEAD OF THE FRONT. THE ETA AND GFS INCREASE THE SPEED OF THE FRONT THIS EVENING...AND THE FRONT SHOULD BE OUT OF THE FORECAST REGION EARLY WEDNESDAY MORNING. A COLD UPPER TROUGH WILL CAUSE A CHANCE OF SHOWERS BEHIND THE FRONT TONIGHT AND WEDNESDAY. THEN A NORTHWEST UPPER FLOW WILL CAUSE DRY WEATHER WITH BELOW NORMAL THURSDAY AND FRIDAY. .LONG TERM... SATURDAY THROUGH TUESDAY...ZONAL FLOW H500 PATTERN WITH WEAK RIDGING OVER THE WESTERN US BY SUNDAY...MOVING INTO THE PLAINS BY MONDAY. A SURFACE LOW ON THE LEESIDE OF THE ROCKIES DEVELOPED BY THE GFS MOVES TO EASTERN MONTANA/WYOMING ON MONDAY AND INTO THE WESTERN DAKOTAS BY TUESDAY MORNING. WOULD EXPECT A MID LEVEL CAP WITH THIS FEATURE AND GFS HINTS AT THIS WITH A THERMAL RIDGE. CAPS USUALLY BREAK DOWN IN THE EVENING...BUT SEE NO STRONG VORT ENERGY OR REAL SHORTWAVE IN THE H500 FLOW. SO HAVE KEPT ANY PRECIP MENTION OUT FOR NOW FOR MONDAY NIGHT/TUESDAY. SHOULD NEXT FEW MODEL RUNS SHOW A STRONGER FEATURE TO SET OFF THUNDER...MAY ADD PRECIP FOR MONDAY NIGHT IN LATER FORECASTS. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && VINING/LM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 420 AM CDT TUE JUL 27 2004 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-280919- ADAMS ND-BILLINGS ND-BOTTINEAU ND-BOWMAN ND-BURKE ND-BURLEIGH ND- DICKEY ND-DIVIDE ND-DUNN ND-EMMONS ND-FOSTER ND-GOLDEN VALLEY ND- GRANT ND-HETTINGER ND-KIDDER ND-LA MOURE ND-LOGAN ND-MCHENRY ND- MCINTOSH ND-MCKENZIE ND-MCLEAN ND-MERCER ND-MORTON ND-MOUNTRAIL ND- OLIVER ND-PIERCE ND-RENVILLE ND-ROLETTE ND-SHERIDAN ND-SIOUX ND- SLOPE ND-STARK ND-STUTSMAN ND-WARD ND-WELLS ND-WILLIAMS ND- INCLUDING THE CITIES OF...BISMARCK...BOTTINEAU...BOWMAN...CROSBY... DICKINSON...JAMESTOWN...MINOT AND WILLISTON 420 AM CDT TUE JUL 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF STRONG TO SEVERE THUNDERSTORMS OVER WESTERN AND CENTRAL NORTH DAKOTA TODAY AND TONIGHT. LARGE HAIL AND DAMAGING THUNDERSTORM WINDS WILL BE THE PRIMARY SEVERE WEATHER THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
The Bismarck radar (KBIS), 14 km away, was scanning. The volume nearest the first event began at 23:22 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2004Every state in 2004This day in weather historyWarnings in North Dakota, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5412482.